Melissa - posted on 10/20/2016 ( 4 moms have responded )
We put our 3 year old with ASD who has a severe speech delay, sensory issues, and severe social anxiety on clonodine 0.025mg pill cut in half given 4 times a day, on the advice from his pediatrician since he was having some difficulty attending his preschool program which is designed to improve his speech and tolerance of other kids. We found the first two weeks of the meds to be great and his speech and behavior has improved also his tics have resolved and is much easier to redirect his attention and is much more alert. However now three weeks in the meltdowns have increased as well as the intensity of them. He also has discovered new obsessions like flushing the toilet multiple times if he can't it sends him down the path to an unavoidable meltdown. He was never a good eater but he is now eating less. And his sleep wasn't great to begin with but has changed but not for the best either. Instead of waking up in the middle of the night he now has an abundance of energy and bounces off his walls for two hours after he is put to bed and then wakes up everyday half an hour earlier then the previous days before. Has anyone experienced these side affects is it the meds should we switch or is the dose incorrect. I have tried to contact my sons pediatrician but her nurse said she never heard of such a thing and refused to take me serious and obviously didn't call me back with an answer on what to do.